Alert archive / Arizona / Freeze Warnings in 2011

Freeze Warning 9, NWS Phoenix, AZ

December 4, 2011

NWS Phoenix, AZ issued this freeze warning at Dec 4, 2011, 1:20 PM MST. It took effect at Dec 5, 2011, 2:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 4, 2011, 1:20 PM MST (20:20 UTC)
In effect from
Dec 5, 2011, 2:00 AM MST
Expired
Dec 5, 2011, 9:00 AM MST
In force
7 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

260 
WWUS75 KPSR 042020
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
120 PM MST SUN DEC 4 2011

.VERY COLD AIR WILL SETTLE OVER THE REGION EARLY MONDAY MORNING AND SUB
FREEZING TEMPERATURES ARE POSSIBLE OVER PORTIONS OF NORTHWEST PINAL
COUNTY. ANOTHER ROUND OF COLD TEMPERATURES IS POSSIBLE TUESDAY
MORNING. 

AZZ028-051600-
/O.NEW.KPSR.FZ.W.0009.111205T0900Z-111205T1600Z/
/O.NEW.KPSR.FZ.A.0004.111206T0900Z-111206T1600Z/
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...APACHE JUNCTION...CASA GRANDE...
FLORENCE
120 PM MST SUN DEC 4 2011

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MST MONDAY...
...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MST MONDAY. A
FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT
FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. 

* AFFECTED AREA...NORTHWEST PINAL COUNTY...INCLUDING CASA
  GRANDE...APACHE JUNCTION...AND FLORENCE.

* TEMPERATURE...DROPPING INTO THE MID TO UPPER 20S.

* IMPACTS...SENSITIVE VEGETATION COULD BE HARMED OR KILLED.
  UNPROTECTED OUTDOOR PIPES COULD FREEZE OR BURST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND
OTHER SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD DESTROY OR DAMAGE CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
1 follow-up statement
637 
WWUS75 KPSR 051023
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
323 AM MST MON DEC 5 2011

.VERY COLD AIR WILL SETTLE OVER THE REGION EARLY MONDAY MORNING
AND SUB FREEZING TEMPERATURES ARE POSSIBLE OVER PORTIONS OF
NORTHWEST PINAL COUNTY. ANOTHER ROUND OF COLD TEMPERATURES IS
POSSIBLE TUESDAY MORNING.

AZZ028-051600-
/O.CAN.KPSR.FZ.A.0004.111206T0900Z-111206T1600Z/
/O.CON.KPSR.FZ.W.0009.000000T0000Z-111205T1600Z/
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...APACHE JUNCTION...CASA GRANDE...
FLORENCE.
323 AM MST MON DEC 5 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING...
...FREEZE WATCH FOR TUESDAY MORNING CANCELED...

THE NATIONAL WEATHER SERVICE IN PHOENIX CONTINUES THE FREEZE WARNING
THIS MORNING THROUGH 9 AM.

* AFFECTED AREA...NORTHWEST PINAL COUNTY...INCLUDING CASA 
  GRANDE...APACHE JUNCTION...AND FLORENCE. 

* TEMPERATURE...DROPPING INTO THE MID TO UPPER 20S.

* IMPACTS...SENSITIVE VEGETATION COULD BE HARMED OR KILLED. 
  UNPROTECTED OUTDOOR PIPES COULD FREEZE OR BURST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this freeze warning went out at Dec 4, 10:08 AM MST, 3 hours 12 minutes earlier.

Area forecast discussion, Dec 4, 10:08 AM MST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
1008 AM MST SUN DEC 4 2011

.SYNOPSIS...
A COLD LOW PRESSURE SYSTEM OVER CENTRAL ARIZONA THIS MORNING WILL
MOVE EAST INTO NEW MEXICO BY LATE IN THE DAY. CLEARING SKIES AND
COOL TEMPERATURES WILL DEVELOP TODAY AND TONIGHT. ANOTHER LOW
PRESSURE SYSTEM IS FORECAST TO MOVE INTO EASTERN ARIZONA FROM UTAH
ON MONDAY. THE CHANCE OF SHOWERS WILL BE CONFINED TO EASTERN
ARIZONA...OR FROM PHOENIX EASTWARD AGAIN. CLEARING SKIES ARE
EXPECTED MONDAY NIGHT...WITH MOSTLY CLEAR SKIES AND A WARMING TREND
THE REMAINDER OF THE WEEK.

&&

.DISCUSSION...
HAD SOME FOG DEVELOP EARLIER THIS MORNING...MAINLY SOUTH AND EAST OF
DOWNTOWN PHOENIX ALTHOUGH A GOOD CHUNK OF THE EAST VALLEY WAS
CONSUMED BY THE FOG BANK. BASED ON AREA WEBCAMS...I ELECTED TO
EXTEND THE ADVISORY FOR ZONES 23 AND 28 UNTIL NOON. FOG SHOULD
CONTINUE TO LIFT AND DISSIPATE FOR THE REMAINDER OF THE MORNING
HOURS BUT GIVEN CONTINUED REPORTS OF VSBYS BELOW A QUARTER OF A
MILE...SOMEWHAT FORCED TO CONTINUE THE ADVISORY JUST A BIT LONGER.

OTHERWISE THE FORECAST WAS ADJUSTED SLIGHTLY TO REMOVE ALL POPS FOR
TODAY. PRECIP HAS ENDED ACROSS SOUTHERN GILA COUNTY ALTHOUGH SOME
CLOUDS REMAIN. IN SHORT...IMPROVING CONDITIONS AT ALL LOCATIONS
DURING THE DAY. TEMPS APPEAR TO BE ON TRACK WITH DESERT HIGHS
EXPECTED TO REACH THE UPPER 50S/AROUND 60.

PREVIOUS DISCUSSION...

THE CIRCULATION CENTER OF LOW PRESSURE SYSTEM WAS NEAR PHOENIX AT
09Z...AND SHIFTING SLOWLY EAST. MOST CLOUDS...PRECIP...AND UPPER
LEVEL STORM SUPPORT AT THIS TIME WAS LOCATED EAST OF PHOENIX. A FEW
MORNING SHOWERS HOWEVER WILL LINGER OVER SOUTH CENTRAL ARIZONA...
WITH CLEARING SKIES BY LATE MORNING. ALL RAIN/SNOW SHOWERS THIS
AFTERNOON WILL BE LOCATED ALONG THE EASTERN AZ/NM BORDER.

TODAY AND TONIGHT...
AS MENTIONED ABOVE...RAPIDLY CLEARING IS EXPECTED ACROSS ALL AREAS
OF SOUTHWEST AND SOUTH CENTRAL AZ BY EARLY AFTERNOON. AFTERNOON
TEMPERATURES NEEDLESS TO SAY WILL REMAIN WELL BELOW NORMAL...
ESPECIALLY IN THE SNOW COVERED MOUNTAINS.

MONDAY AND MONDAY NIGHT...
A THIRD BUT WEAKER WEATHER SYSTEM WILL MOVE MAINLY INTO EASTERN AZ
FROM UTAH MONDAY MORNING. THIS IS ANOTHER COLD CANADIAN SYSTEM...
BUT SINCE ITS TRAJECTORY IS INTO EASTERN AZ...ANY STRONG STORM
SUPPORT/MOISTURE WILL BE DIRECTED INTO SOUTHWEST COLORADO AND
NORTHWEST NEW MEXICO. HOWEVER...ENOUGH MOISTURE WILL SPREAD ACROSS
EASTERN AZ WITH A CHANCE OF LIGHT SNOWFALL IN SOUTHERN GILA COUNTY
TO 3500 FEET. ONLY AN INCH OR TWO OF DRY SNOW IS POSSIBLE ABOVE 4000
FEET. A SHOWER BRUSH-BY IS ALSO EXPECTED ACROSS CENTRAL AND EASTERN
MARICOPA AND NORTHERN PINAL COUNTIES...GENERALLY FROM PHOENIX TO
CASA GRANDE AND COOLIDGE. AREAS WEST OF PHOENIX WILL BE DRY AND
BREEZY. CLEARING MONDAY EVENING.

A COLD BUT MODIFIED CANADIAN AIRMASS WILL RESIDE OVER THE REGION
MONDAY AND TUESDAY. MINIMUM TEMPERATURES MONDAY MORNING SHOULD DIP
TO FREEZING IN MANY DESERTS LOCATIONS FROM SOUTHEAST CA TO SOUTH
CENTRAL AZ...SLIGHTLY WARMER IN THE CITIES. BREEZY NORTH WINDS MAY
DEVELOP ALONG THE COLORADO RIVER/SOUTHWEST AZ A FEW HOURS BEFORE
SUNRISE MONDAY MORNING TO PREVENT FREEZING TEMPERATURES.

TUESDAY AND TUESDAY NIGHT...
CLEAR AND COLD. FREEZING TEMPERATURES ON SOME OF THE SOUTHWEST AND
SOUTH CENTRAL DESERTS ARE POSSIBLE...HOWEVER SPORADIC NORTHEAST
BREEZES THAT ARE EXPECTED TUESDAY MORNING MAY MITIGATE SOME FREEZE
ISSUES.

WEDNESDAY THROUGH FRIDAY...
A HIGH PRESSURE SYSTEM WILL REBUILD OVER THE REGION THIS PERIOD
ALONG WITH A WARMING TREND.

&&

.AVIATION...
SOUTH CENTRAL AZ INCLUDING KPHX AND KIWA...
UPPER LEVEL LOW CENTERED OVER SOUTH CENTRAL ARIZONA WILL CONTINUE TO
DRIFT TO THE SOUTH TODAY. A FEW LINGERING RAIN SHOWERS ACROSS THE
NORTHERN METRO PHOENIX AREA ARE EXPECTED TO DIMINISH BY AROUND
13-14Z. MID LEVEL CIGS WILL LIKELY SCATTER OUT BY MID MORNING
LEAVING FEW TO SCATTERED MID LEVEL CLOUDS INTO EARLY TONIGHT. LIGHT
AND SOMEWHAT VARIABLE WINDS WILL PERSIST THROUGH TONIGHT.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA...INCLUDING KIPL AND
KBLH...
CLEAR SKIES EXPECTED TO PERSIST THROUGH THE PERIOD. LIGHT WINDS
TODAY AND TONIGHT WILL BE ON THE INCREASE MONDAY MORNING AS COLD
FRONT PASSES THROUGH THE REGION. STRONG NORTHERLY WINDS ARE EXPECTED
STARTING AFTER THE TAF PERIOD BY MID MONDAY MORNING WITH WINDS
PEAKING EARLY MONDAY AFTERNOON. WINDS WILL BE STRONGEST DOWN THE
COLORADO RIVER VALLEY...INCLUDING KBLH.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
TUESDAY THROUGH SATURDAY...
THE WEATHER PATTERN WILL FINALLY SETTLE DOWN WITH COOL AND DRY AIR
DOMINATING THROUGH THE PERIOD. BREEZY CONDITIONS WILL LINGER ACROSS
THE COLORADO RIVER VALLEY ON TUESDAY...BUT LIGHT WINDS WILL THEN BE
THE RULE THEREAFTER. MINIMUM HUMIDITY VALUES ON TUESDAY AND
WEDNESDAY WILL DIP INTO THE MID TO UPPER TEENS IN THE LOWER
DESERTS...WITH SLIGHT IMPROVEMENT BY THE END OF THE WEEK.
TEMPERATURES WILL REMAIN BELOW NORMAL ACROSS THE ENTIRE REGION INTO
NEXT WEEKEND.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...DENSE FOG ADVISORY UNTIL NOON MST TODAY AZZ023.

CA...NONE.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...LEINS/VASQUEZ
AVIATION...KUHLMAN
FIRE WEATHER...KUHLMAN
Hazardous weather outlook, Dec 4, 6:59 AM MST, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
659 AM MST SUN DEC 4 2011

AZZ020>023-025>028-CAZ031-051400-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
LOWER COLORADO RIVER VALLEY CA-
659 AM MST SUN DEC 4 2011 /559 AM PST SUN DEC 4 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME
SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

PATCHY FOG IS LIKELY THIS MORNING ACROSS THE LOWER DESERTS. IN
ADDITION...NEAR OR SLIGHTLY BELOW FREEZING TEMPERATURES ARE POSSIBLE
TONIGHT INTO MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NEAR OR SLIGHTLY BELOW FREEZING TEMPERATURES ARE POSSIBLE AGAIN
TUESDAY THROUGH THURSDAY MORNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Local storm report, Dec 4, 8:20 AM MST, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
820 AM MST SUN DEC 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 AM     DENSE FOG        GILBERT                 33.33N 111.76W
12/04/2011  E0.25 MILE       MARICOPA           AZ   TRAINED SPOTTER

&&

EVENT NUMBER PSR1100006

PI
Local storm report, Dec 4, 8:41 AM MST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
841 AM MST SUN DEC 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 AM     DENSE FOG        4 SE PARADISE VALLEY    33.49N 111.91W
12/04/2011  E0.25 MILE       MARICOPA           AZ   TRAINED SPOTTER

            DENSE FOG NEAR INTERSECTION OF HAYDEN AND OSBORN

&&

EVENT NUMBER PSR1100007

LEINS
Local storm report, Dec 4, 8:54 AM MST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
854 AM MST SUN DEC 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 AM     DENSE FOG        2 E SUN LAKES           33.22N 111.84W
12/04/2011  E0.12 MILE       MARICOPA           AZ   TRAINED SPOTTER

            INTERSECTION OF RIGGS RD AND ARIZONA AVE

&&

EVENT NUMBER PSR1100008

PI
Local storm report, Dec 4, 9:21 AM MST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
921 AM MST SUN DEC 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 AM     DENSE FOG        3 NNW MESA              33.46N 111.76W
12/04/2011                   MARICOPA           AZ   TRAINED SPOTTER

            VSBY LESS THAN 1/4 MILE

&&

KKINCAID
Local storm report, Dec 4, 9:30 AM MST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
930 AM MST SUN DEC 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 AM     DENSE FOG        1 NNW MESA              33.43N 111.74W
12/04/2011  E0.25 MILE       MARICOPA           AZ   COCORAHS

&&

EVENT NUMBER PSR1100009

PI
Special weather statement, Dec 4, 1:20 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
120 PM MST SUN DEC 4 2011

AZZ021>023-026-027-051200-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
INCLUDING THE CITIES OF...BOUSE...QUARTZSITE...SALOME...BUCKEYE...
LAKE PLEASANT...MORRISTOWN...NEW RIVER...TONOPAH...WICKENBURG...
CAREFREE...CAVE CREEK...CHANDLER...FOUNTAIN HILLS...GILBERT...
GLENDALE...MESA...PEORIA...PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...
DATELAND...TACNA...WELLTON...AND GILA BEND
120 PM MST SUN DEC 4 2011

...NEAR FREEZING TEMPERATURES POSSIBLE MONDAY THROUGH THURSDAY
MORNINGS...

A COLD AIRMASS WILL SETTLE OVER THE REGION TONIGHT...BRINGING THE
COLDEST TEMPERATURES OF THE SEASON TO THE LOWER DESERTS OF SOUTH
CENTRAL ARIZONA. TEMPERATURES EARLY MONDAY MORNING WILL DROP INTO
THE MID AND UPPER 30S WITHIN THE DENSELY URBANIZED AREAS OF PHOENIX
AND YUMA...HOWEVER OUTLYING AREAS WILL LIKELY SEE TEMPERATURES DROP
INTO THE LOWER 30S OR UPPER 20S. SIMILAR TEMPERATURES ARE EXPECTED
ACROSS THE REGION TUESDAY THROUGH THURSDAY MORNINGS.

THOSE WITH AGRICULTURAL INTERESTS MAY WANT TO TAKE PRECAUTIONARY
MEASURES TO PROTECT SENSITIVE VEGETATION. A FREEZE WARNING MAY BE
NEEDED AS THE WEEK PROGRESSES. STAY UP-TO-DATE ON THE LATEST
FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND.
MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER
SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 7:28 AM MSTDense Fog AdvisoryPSR5 hr
Dec 4, 1:20 PM MSTFreeze WatchPSR14 hr

Nearby

Freeze Warnings in Arizona, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.